Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

August 14, 2021Macon County, Trousdale County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 14, 2021, 4:26 PM CDT for Macon County, Trousdale County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2021, 4:26 PM CDT (21:26 UTC)
Expired
Aug 14, 2021, 5:00 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
40

Counties Macon County, TN, Trousdale County, TN

The radar

The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
250 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

259 
WWUS84 KOHX 142126
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
426 PM CDT Sat Aug 14 2021
 
TNZ009-010-029>031-142200-
Trousdale TN-Clay TN-Jackson TN-Macon TN-Smith TN-
426 PM CDT Sat Aug 14 2021

...Strong thunderstorms will impact portions of northern Smith,
western Jackson, northwestern Clay, Macon and central Trousdale
Counties through 500 PM CDT...

At 426 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Lafayette to 7 miles east
of Hartsville. Movement was southeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Lafayette, Carthage, Hartsville, Red Boiling Springs, Bugtussle,
Dixon Springs and Pleasant Shade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3662 8572 3621 8581 3637 8621 3664 8614
TIME...MOT...LOC 2126Z 303DEG 11KT 3662 8598 3637 8603 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:20 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 14, 2:20 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
220 PM CDT Sat Aug 14 2021

.DISCUSSION...

currently a weak frontal boundary is situated just north of I40,
and this boundary is expected to meander around the mid-state
through Mon. Moisture will remain pretty deep as PWATs go over
2...and instability will gets boosted during the afternoon/early
evenings. Thus later today and again on Sun and Mon, we will
again see scattered to numerous showers/storms develop. Our
chances of strong to severe storms remains low but our setup is
quite favorable for heavy rain and isolated brief flooding really
through Mon.

Early Mon however, TS Fred is expected to move onto the NWFL coast,
and slowly weaken. Its remants will move northeast into mid-week,
and while our frontal boundary will wash out, plenty of moisture
will remain over the region. At minimum, scattered showers/storms
will continue to develop Tue/Wed but our setup however will
remain such that our pcpn will be largely diurnal, and a few
storms may cause brief localized flooding. Again with the track
of this remnants shear quite low, with instability marginal in the
afternoons. Severe threat remains lower-end.

On Thu behind what is left of the tropical system, a weak upper
trough will swing by and that will keep the numerous shower/storm
development train rolling. But on Fri, weak ridging will build
aloft and that will reduce the threat of rain some for the
beginning of the weekend.

&&

.AVIATION...
18Z TAF DISCUSSION.

Abundant moisture along with a surface front stalled out over the
area will lead to scattered thunderstorms this afternoon. The
probability of impacting the terminals is high enough to include
in a tempo group. Storm activity will start to decrease after
15/00z. With the low level moisture in place, fog and low cigs
will be likely after midnight. Vis and cigs will gradually improve
during the morning as mixing increases. Winds will be variable
for the forecast period and generally under 5 kts unless a
terminal is impacted by a storm which could produce gusts in
excess of 25 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      71  88  71  84  70 /  40  70  70  90  40
Clarksville    68  84  69  83  69 /  30  40  50  80  30
Crossville     67  82  67  81  66 /  50  80  70  90  40
Columbia       70  87  70  83  70 /  50  70  60  90  30
Lawrenceburg   70  87  70  83  69 /  40  80  70  80  30
Waverly        69  85  69  84  69 /  40  60  50  80  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........Reagan
Hazardous weather outlook, Aug 14, 5:27 AM CDT, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
527 AM CDT Sat Aug 14 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-151030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
527 AM CDT Sat Aug 14 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected today across the mid state.
Some of these storms may produce strong wind gusts and heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

08

In the hours before

Special weather statement, Aug 14, 1:32 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
132 PM CDT Sat Aug 14 2021

TNZ034-141845-
Fentress TN-
132 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northeastern
Fentress County through 145 PM CDT...

At 132 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Jamestown, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Allardt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
      3635 8473 3635 8474 3634 8474 3633 8476
      3633 8477 3631 8479 3638 8488 3653 8477
      3652 8473 3644 8469 3641 8466 3640 8466
TIME...MOT...LOC 1832Z 302DEG 14KT 3643 8475

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 14, 3:23 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
323 PM CDT Sat Aug 14 2021

TNZ033-142100-
Overton TN-
323 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northwestern Overton
County through 400 PM CDT...

At 323 PM CDT, Doppler radar was tracking a strong thunderstorm near
Livingston, moving east at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Livingston and Standing Stone State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3648 8521 3624 8525 3630 8546 3630 8547
      3631 8548 3631 8550 3633 8550 3648 8546
      3649 8545
TIME...MOT...LOC 2023Z 281DEG 6KT 3639 8540

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 14, 4:26 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
426 PM CDT Sat Aug 14 2021

TNZ009-010-029>031-142200-
Trousdale TN-Clay TN-Jackson TN-Macon TN-Smith TN-
426 PM CDT Sat Aug 14 2021

...Strong thunderstorms will impact portions of northern Smith,
western Jackson, northwestern Clay, Macon and central Trousdale
Counties through 500 PM CDT...

At 426 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Lafayette to 7 miles east
of Hartsville. Movement was southeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lafayette, Carthage, Hartsville, Red Boiling Springs, Bugtussle,
Dixon Springs and Pleasant Shade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3662 8572 3621 8581 3637 8621 3664 8614
TIME...MOT...LOC 2126Z 303DEG 11KT 3662 8598 3637 8603

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 1:32 PM CDTSpecial Weather StatementOHXFentress13 min
Aug 14, 3:23 PM CDTSpecial Weather StatementOHXOverton37 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.